Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

I just recently started Atripla.

(1/1)

telikdr:
I was diagnosed November 30th 2013. I started my medication,
Atripla on Febuary 14th. The first few nights weren't bad.
In fact it was the best sleep I've ever gotten. Soon after the nausea and vomit ting
started I'm accompanied by sever muscle soreness. I felt like I'd been going
to the gym every day and over-exercising. Some days I couldn't even get out of bed.
The mornings are the worst, it's like I'm drunk. I'm dizzy, confused, and disoriented.
A lot of the nausea has gone away but for the most part I generally feel
really crappy all day long. I get mild auditory hallucinations and I randomly get agitated and depressed. Yesterday afternoon I woke up from a nap with my entire body covered in a rash. It looks like I have the measles. I've been taking Benadryl to kind of help with the itching but it's not going so great. Every time I get used to a side effect another pops up. My employer is starting to get really upset with me because I'm not performing as I was, I've called out 5 times since February 15th. She's aware of what I'm going through but doesn't seen to understand that I'm not doing this intentionally. If I have any kind of alcohol my memory of the night completely disappears. It's starting to get really scary and incredibly overwhelming. I've spoken with my Doctor and Case Manager multiple times and they all have told me I am more than welcome to change meds. I'm terrified if I change them I'll go right back to square one on adjusting to the new meds side effects. I'm starting to get really overwhelmed and I'm at the point where I don't know what to do anymore, I'm not sure what's best for me. I can't keep missing work, it kills me to call in. The pressure I get from work because of my Incapabilities is making my mental state that much worse. There isn't a large population of poz individuals around here and my family and friends are doing the best to be supportive but again I'm not sure where to go from here and for the first time in my life I'm truly scared.

eric48:
There are 6 or 7 recommended alternatives or alternative alternatives. What do you think they are for ? ? if not to make our life easier and healthier.

A change in meds would (IMHO) imply only removing Efavirenz (on component of Atripla) but, from what you're saying keeping the 2 other components as a backbone seems OK.

So you are not going back to square 1 . You'd be going back to sanity.

you may stay within the NNRTI class (consider Viramune or Rivilripine)

Virologically speaking this is a minot adjustment.
But Quality of Life should be much better.

Hope this helps

Eric

mecch:
Hey welcome to the forums.
Sounds like you should change your combo ASAP.  Atripla doesn't agree with a few people's CNS and reading your posts I would guess that's whats happening. Its not for you.
Second I understand all the stress - diagnosis, starting therapy, side effects, compounded by work and wanting to keep going as normal.  Its all feeding on each other and making it worse.  You really got to switch that combo and also try various ways to release stress - exercise, breathing, sex, maybe some anti-stress pills.  Promise, you will feel better in a few weeks.  But change combos now. Good luck!!

Tony123:
Hey Telikdr. I started about 2 weeks ago. I had some intense drowsiness in the first few days but these have all but gone. At least now I can concentrate. I haven't had any other major side effects yet - I do sometimes wake up and then battle to sleep but I can deal with that and do have nightsweats - also not the end of the world. I have noticed that I seem to be getting more pimples on my face - not sure if that has anything to do with the medication. So, so far I think I can count myself lucky.
Keep monitoring yourself and if any side affects persist for a long time then discuss these with your doctor. Hope you side effects do away soon. Good Luck

Navigation

[0] Message Index

Go to full version